51 posts in this topic

Thanks so much, @dtac.  Fortunately my anxiety is under control (and with that, the insomnia is as well).  I only have insomnia when I get anxious (so anxiety is my primary problem, not insomnia).  Very good to know, though, that the other Benzos are better for sleep than Klonopin.  I didn't know that so I appreciate your input!  Actually didn't even know they were benzos!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now

  • Similar Content

    • By TakeAChillPill
      Does anyone else find that the days you take your stimulant, you sleep like baby at night and wake up refreshed?  
      I do!
      I'm so happy that I am finally getting restful and conistent sleep with the help of Adderall.
      I take 10mg IR once in the morning and sometimes I take a second dose around lunch or dinner.  
      I was reading good article abut it.  Let me get the link.  It's from Tuck.com.  If it's accurate information, it seems very informative.  
      https://www.tuck.com/stimulants-and-sleep/
    • By Isaiah2017
      I'm having a hell of a hard time and experiencing rather weird symptoms. Whether they've anything to do with Mirtazapine (Remeron) is something that I strongly feel but can't quite convince any doctor of.   I was put on 15 mg of it in spring 2015 for depression and a severe insomnia - I hadn't slept an hour like since 25 nights back then! The benefits showed immediately within a day and surprised myself and my family. I would sleep well and be in a very happy and cheerful mood.   Then however, from summer 2016 I developed some strange food intolerances; caffeine, sugar, fruits containing high amounts of fructose, yoghurt, butter and so on. Eating anything of that would cause me jitteriness and insomnia. I steered clear of those foods.   From autumn last year though, a lot of those food intolerances have relented and it changed into intolerance towards medicines and supplements that I was on; the thyroid medicine for hypothyroidism, Vitamin D, Calcium, Vitamin E and could never again tolerate any new medicine or supplement. Symptoms resulting from these are, again, jitters, insomnia and a strange kind of feeling of being struck on the head, like I can't hear anything and the thinking becomes very unclear and blurred. Coupled with this is a weird sensation that if a medicine has any potential side-effect (even physical, such as urine retention), I get it at all costs. So I'm steering clear of the culprits here too.   However, avoiding the culprits doesn't end my misery, it just helps in avoiding a whole new set of symptoms, because since autumn 2016 I'm under constant brainfog anyway, have heart palpitations immediately after every meal (but worst after breakfast), have concentration and focus issues, lead a life without any hobbies, wishes or desires. Nothing excites me, nothing interests me and nothing catches my attention. Leave tasks pending for months (the most unlike me habbit), have badly lost my sense of humour. My sense of humour was something that I literally used to pride on, and friends from around the world would call me to fresh up if they were having a dull day. My mind feels numb, although it isn´t as if it´s the sedating effect of the Mirtazapine because 90% percent of the nights I don´t sleep well, and on a lot of nights I feel as if I´m asleep with an awake mind! Amidst all this, although initially not effected for the first 17 months, but the libido is not non-existent. If I get them at all, my erections are very tiny and hardly last a minute.   The GP who put me on it considered it to be just the effects of anxiety and depression and recommended the doubling of the dose to 30 mg. When I contested that, given that I´ve my doubts of a lot of these issues being brought upon by Mirtazapine itself, she referred me to a psychiatrist. He too strongly denies of Mirtazapine having any hand to play on it and instead thinks it´ll be best to combine it with another antidepressant for day-time.   He put me on Paroxetine, boom, a flood of side-effects! Then changed to Fluoxetine (Prozac) - third day on it and having weird feelings. The heart poundings are one and is in fact making me very depressed and hopeless!
    • By wookie
      I had gone back on cipralex because I was still having mood swings and anxiety on Remeron. 
      I feel less depressed but I can't sleep.
      Took 2mg ativan to help me to sleep. Still awake.
    • By browri
      Hello everyone!
      I've been noticing a lot of sexual dysfunction with the medications that I'm taking right now: oxcarbazepine, fluoxetine, loxapine, lisdexamfetamine. I'm inclined to think that it's the fluoxetine that's causing it. I have very little if any libido. I have difficulties getting an erection and if somehow I do manage to get one, keeping it up is even more problematic. And climaxes are....well....anti-climactic to say the least. I've only noticed sexual dysfunction this bad when I was on Lexapro. The only SSRI I ever took that really didn't cause any sexual dysfunction was Viibryd if I recall correctly. But Viibryd gave me a hyper-active GI and diarrhea. I don't think I can tolerate that again just to deal with sexual dysfunction.
      So I'm coming on here to ask those who take Trintellix if they feel that there is less sexual dysfunction compared to other serotonergic drugs that they have taken like the other SSRIs.
      Also would like to say that I feel like loxapine and lisdexamfetamine definitely help my libido. I notice it when I go up on loxapine especially. There's a theory in the psychiatric community that sexual dysfunction can be tempered with 5HT1A agonism or 5HT2A antagonism. Currently, loxapine does antagonize 5HT2A but it is also a minor antagonist at 5HT1A as opposed to agonist. I'm wondering if the 5HT1A agonism from Trintellix might do me some good. Also, I'm not open to switching the loxapine to something with 5HT1A agonism. The loxapine has to stay. The antidepressant is up for negotiation.
      Looking forward to everyone's thoughts.
    • By Dale Garrison
      Hi there, although I'm a new member I've been lurking the forum for years .
       
      Long story short , I've had a psychotic break/near death experience that lasted for about a year , that occured in 2013 . Although I'm over 90-95% of it, I'm still suffering a backlash in terms of constant to variable anxiety throughout the week . I've also haven't slept naturally since the event occured in 2013 . So basically my body's used to feeling anxious for so long that its the new normal and ditto for the insomnia .
       
      I have a psychiatrist that I see 1x to 2x a month and am seeing a good experienced therapist twice a week (both work in the same office). I want to sleep naturally again .
       
      Anyways after trying multiple (sedating) anti psychotics , anti depressants, anti convulsants , 6 different benzodiazepines, z-drugs , antihistamines and belsomra , my psychiatrist decided to put me on Xyrem . I'm on the max dose of 4.5 grams twice nightly .The first two months were heaven, it truly was the holy grail . Absolutely zero side effects and completely unoffensive like a hypnotic benzodiazpine . The major payoff was that I was sleeping 8-10hrs a day and feeling so incredibly rested (like natural sleep since it only improves sleep architecture and induces natural sleep)I didn't need to take medicines like nuvigil and adderall to stay awake/function during the day and totally went off of the stimulants . My physical and mental abilities were 100% again . Workouts were great with all the new energy and school went from difficult to moderately easy now that my brain was finally recovering at night .
       
      Problem is that due to increasing situational anxiety due to school/(I guess how the near death experience makes me act to stressors ?) The 9g a night barely keeps me asleep for more than 3-4 hrs . The Xyrem pharmacist said insomnia people like me can use higher doses , as he's seen up to 13g a night . Problem is that the doctor said he will aboslutely not go past 9g a night . He will not Rx me any controlled CNS depressants with the xyrem (benzos, z-drugs , belsomra even friggin Lyrica is off the table) He's given me zyprexa since it has helped my anxiety and insomnia in the past however that antipsychotic leaves me with carry over sedation in to the day and dumbs me down (in an engineering science major) . The zyprexa does keep me alseep with the 9g of xyrem but I need a whopping 10mg to 7.5mg depending on my anxiety and stress level .
       
      Fast forward to today , as I lost my insurance with the xyrem prescribing psychiatrist and xyrem medication .  I saw one sleep doctor at a sleep clinic and he said my insomnia was out of the scope of his practice, despite asking for xyrem and showing him my med records showing him I was Rx'ed it for months with little issue . 
      I have an appt. with another specialist at a sleep clinic in NJ who Rx's Xyrem june 7th . And in case that lady is a spineless waste of money , I have two other sleep doctors lined up with appointments in late july who also prescribe xyrem in late July.
       
      Any tips on how to get this med back to helping me ?? 
       
      I'm officially on 4mg Klonopin, 40mg paxil, 200mg Lamictal, 1mg Halcion (useless now) seeing different therapist and psychiatrist for insurance reasons